New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momsgot2
New Member


Date Joined May 2005
Total Posts : 7
   Posted 5/19/2005 12:06 PM (GMT -7)   
HI!
I'm new here! I have enjoyed reading the post here.  Just wondering if anyone has experienced weight gain on Lexapro, I took Effexor a few years ago and it caused weight gain.  My Dr. told me lexapro does not!  I am very worried about this.  Have only been on it a few weeks.  Has helped already.
Thank you for any response!
 
momsgot2

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/19/2005 1:01 PM (GMT -7)   
Welcome Mom!!!

I do take Lexdapro. I don't think that I have experienced inappropriate weight gain. I do struggle with my weight but it is more a problem of overeating. I LOVE food. I have heard others say that they gained weight on it though.

I hope you get some other responses to your post! Glad that the Lexapro is helping you. It works well for me too!

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


momsgot2
New Member


Date Joined May 2005
Total Posts : 7
   Posted 5/19/2005 1:08 PM (GMT -7)   

Thanks!!

I love to eat too!  Was also wondering if anyone takes diet pills while taking AD medication.  I am waiting for the Stacker 3's with Ephedra to go on sale again, they helped me so much in the past?  Any advice on taking the two together.  I take my Lexapro around 6:00 pm (it makes me sleepy).  Thanks again for your quick response.

momsgot2


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/19/2005 1:16 PM (GMT -7)   
Sorry, I don't know about diet pills. I take too much other medication to consider it . . . although it has tempted me. An apetite suppresant would sure help!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


Tabbee
Regular Member


Date Joined Jan 2003
Total Posts : 193
   Posted 5/19/2005 2:15 PM (GMT -7)   
Never gained ANY weight on Lexapro/ Have been on it for 9 months. Still 100 pounds. Was a very big concern of mine since I workout all the time. Good Luck
Tabbee

momsgot2
New Member


Date Joined May 2005
Total Posts : 7
   Posted 5/20/2005 5:13 AM (GMT -7)   

Thanks!!!! yeah

momsgot2

 


momsgot2
New Member


Date Joined May 2005
Total Posts : 7
   Posted 5/20/2005 6:57 AM (GMT -7)   
Hi Tabbee,
Queston for you!  Have you taken any other anti-depressants before now?  If so did you gain any weight on those?  I am scared that since I gained with one I will on Lexapro.  What dosage do you take?  I take 5mgs at night.  I have PMS really bad!!!!  I was also having crying spells for no reason.   I'm 44,my age may have something to do with it all, but my Dr. thinks this will help!!  When you feel like I did for so long you are willing to try most anything,  but it would not be worth it to me if I am packing on the pounds!
Thanks again for everyone's support!
 
momsgot2

momsgot2
New Member


Date Joined May 2005
Total Posts : 7
   Posted 5/20/2005 7:59 AM (GMT -7)   

Thank's scaredy cat!!!!

I know you are right about the diet pills.  This is my 2nd week, I started out on 10 mgs but that was way too much, weird feeling in my head and so sleepy!!!! and headaches!!! told me to back down to 5 mgs or a 10 mg everyother day, decided on the 5mgs at night. Working much better!!!  Maybe all in my head but I can already tell a difference! Hope it will continue!  It is so good to have people to talk with that understand!

Have a great day! yeah

momsgot2 


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/20/2005 10:04 AM (GMT -7)   
Hey Mom,

I take 1/2 tab each day in the summer and a whole tab (10 mg) in the winter. The longer daylight has an anti-depressant effect too. Just be aware as winter approaches that you may need to up your dose a bit. I'm so glad it is helping you!!

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


momsgot2
New Member


Date Joined May 2005
Total Posts : 7
   Posted 5/20/2005 10:17 AM (GMT -7)   

THANKS ALWAYSROSIE!!!!!

I hadn't thought of it like that, makes sense.  I am truly more of a warm weater person, can't stand the cold! 

momsgot2 yeah


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/20/2005 3:43 PM (GMT -7)   
Mom,

It has to do with the length of day light. Longer daylight . . . more seratonin for the brain. And . . . you are welcome!!

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


Tabbee
Regular Member


Date Joined Jan 2003
Total Posts : 193
   Posted 5/21/2005 6:02 AM (GMT -7)   

Hi Momsgot2. I have not been on any SSRIS in the past. I fought hard not to get on Lexapro,but the anxiety and depression were overwhelming. I have very bad Ulcerative Colitis and am in a lot of pain. I am in law Enforcement and had to leave recently on a Medical Disability. The anxiety completely affected my driving abilities and I felt trapped. I started on Lexapro very slowly, 2.5 Mgs. Then increased to 5mgs. I am staying at 7.5mgs. The first 2-3 months were horrible and I called the Dr. several times to get off. I was always sweating, not sleeping. Had HORRIBLE head pain and felt bloated. I was also so tired all the time that I had to lay down daily. I am extremely energetic and athletic and this was horrible for me.  I stuck it out and have never felt better. My husband and I are doing so well and I have completely gotten rid of the floating feeling, anger and rigid thinking. I am 34 years old and have been a Type A since I was born. Good Luck to you. I have heard good things about lexapro from many people. It also helped PMS pains and endometriosis pain. You will be in my prayers.

Tabbee


phillygrl
New Member


Date Joined Jun 2005
Total Posts : 1
   Posted 6/8/2005 1:35 PM (GMT -7)   

hi...i read the postings both on the anxiety page and here... i have been taking lexapro for 5 days now and i actually haven't had any real side effects..after reading all the side effects you guys have had, im kinda worried that maybe its not working or something? i was on luvox for 4 years and only had very mild side effects in the beginning so maybe it is just me...

i also want to know when this is giong to start to work, even a little bit... from what i read , some people say 10 days and others 2 months... i am just so sick of being depressed and worrying all the time and it is stopping me from living life... i have no confidence and i dont do anything right now..and i feel like i am wasting my life... could lexapro really help me get back to normal even if there are things in my life that are difficult and making me depressed?

 

thanks confused

 


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 6/8/2005 1:45 PM (GMT -7)   
Hello Philly!! and Welcome!!

I take lexapro too. It helps me a LOT. If you have life problems to deal with, it should make you more able to cope and move 'through' the problems. As opposed to ignoring the problem or being unable to make a decision on how to move through it. It sure doesn't stop the problems from coming . . . but, for me, I am more able to direct my attention to the prob instead of avoiding. Do you have a therapist as well??? That would be a great help if you have allowed yourself to have a sideways view of things. We really don't know our thinking is skewed until we bounce it off someone experienced and get some feedback.

I hope youl keep us updated with yor progress. If you want to help yor med work better and faster, get some moderate exercise (like walking) and make sure you are up and out of bed during the daylight. Getting more daylight (longer days in the summer) helps your body make more seratonin (a brain chemical which is really beneficial).

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:28 AM (GMT -7)
There are a total of 2,735,392 posts in 301,299 threads.
View Active Threads


Who's Online
This forum has 151402 registered members. Please welcome our newest member, Len.
326 Guest(s), 12 Registered Member(s) are currently online.  Details
robotguy, Len, Teamchris, Loutucky, Paxton, Mad Martha, Faustmann, pmm73, maria2016, rockyfords, quincy, JackH


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer